MAUDE Adverse Event Report: SURGICAL INNOVATIONS YELLOPORT PLUS; 5 X 150 THREADED CANNULA

SURGICAL INNOVATIONS YELLOPORT PLUS; 5 X 150 THREADED CANNULA
Model Number YC0515010
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/22/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Following a most recent fda inspection, this incident is being retrospectively reported.A piece of the device fell into a patient and was not retrieved.A device evaluation could not be performed because the device was returned without a decontamination certificate and labelled as "unsteril".As such, the device was considered to be a biohazard.From the visual appearance of the device through the outer clear polymer wallet, it was evident that the device had been subjected to extensive usage.The device was manufactured in june 2009 and sold to the customer in (b)(4) 2009.Additional information was received from the customer stating/confirming that the device was purchased in 2009 & the device had been used about 500 times.The warranty period for reusable devices is 2 years.The device is in excess of 5 years old and exceeds the warranty period.The distributor has confirmed that there was no patient harm or death.The dhr review indicated that the device assembly and packaging adhered to the final inspection and release criteria.It is highly likely that the cause of the issue reported was as a result of extensive usage/repeated processing of the device over an extended period of time.
 
Event or Problem Description
A distributor reported an incident that occured at a hospital ((b)(6)).During surgery, a small part from the tip of a yelloport cannula broke off.

Brand Name
YELLOPORT PLUS
Common Device Name
5 X 150 THREADED CANNULA
Manufacturer (Section D)
SURGICAL INNOVATIONS
clayton wood house
6 clayton wood bank
leeds, LS16 6QZ
UK  LS16 6QZ
MDR Report Key7036505
Report Number9680952-2017-00001
Device Sequence Number13989478
Product Code GCJ
UDI-Device Identifier05051986001975
UDI-Public05051986001975
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K070712
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberYC0515010
Device Catalogue NumberYC0515010
Device Lot Number49690
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/22/2015
Initial Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1